MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - HUNTINGTON MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Catalog Number 8065977758
Medical Device Problem Codes Break (1069); Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, at the moment of positioning the intraocular lens, it is adhered to the suspension cartridge, damage to the intraocular support fin, so the patient's lens was replaced by the surgeon's indication.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified associated products were used.The root cause for the reported complaint appears to be related to user error.The indicated company cartridge used expired 30-jun-2023.The instructions for use (ifu) instructs: sterility is guaranteed until the use-by date unless the primary sterilization package is damaged or opened.The use-by date is clearly indicated on the outer box label of the carton.Any cartridge held after the use-by date should not be used.It is unknown if qualified associated products were used.The ifu instructs: the company intraocular lens (iol) delivery system is for implantation of qualified company foldable iols.No unqualified lenses should be used with the company iol delivery system.The company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable iols.Company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Due diligence has been performed in an attempt to obtain further information on this event.The facility has not responded to requests for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19268031
Report Number1119421-2024-00879
Device Sequence Number17891815
Product Code MSS
UDI-Device Identifier00380659777585
UDI-Public00380659777585
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K001157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number8065977758
Device Lot Number32641008
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown